Lyrica withdrawal anyone?
AnonymousFebruary 12, 2010 at 8:25 am
Hello again. For background, I got GBS in 1995….I am also the person that was in the “Mystery Diagnosis” episode about GBS. 🙂
I’ve been taking [B]Lyrica[/B] for about 3 years now. It has helped tremendously with the burning nerve pain, and also helped my aversion to having water on my skin. My insurance company, in their infinite wisdom, decided to charge around $700 for a 3 month supply of Lyrica at a retail pharmacy, or $60 through mail order. So, naturally, I’ve been getting it through mail order. On my last refill, I didn’t have the extra $15 to have it shipped UPS, so I did regular US mail. Well, of course the shipment got lost. What a horror story. Look up cluster**** in the dictionary and it says “see Bill’s last 2 weeks”. I was on the phone with the mail order company every day for those 2 weeks. I ended up paying over $120 out of pocket for a 5 day emergency supply through retail. The mail order company finally UPS’d me a replacement shipment.
I was totally without the Lyrica for about 2 days. I can honestly say they were 2 of the worst days of my life. Vomitting, nausea, vertigo, chills, sweats, pain….it was almost literally unbearable. Researching the subject on the web, I see more than a few references to withdrawal from Lyrica being worse than withdrawal from heroin. I believe it~! I missed a very important meeting at work because there was no way I could’ve worked. I had gone through this once about 1-2 years ago, but had forgotten just how horrible it is.
Has anyone else here experienced Lyrica withdrawal?? Did your doctor refuse to believe that there are in fact any withdrawal symptoms? Doctors not beleieving how bad it is seems to be a recurring theme in a lot of the information I found. Also, any other mail order horror stories
AnonymousFebruary 24, 2010 at 1:46 pm
Sorry to hear about the screwup on UPS’s part. I do not take Lyrica but I did take Cymbalta. Once I was stabilized the insurance company required me to switch neurologists. Neurologist no. 1 prescribed Cymbalta for pain relief and it worked well. Neurologist no. 2 advised he does not prescribe Cymbalta but feels Neurontin works best so he decided to switch my meds. It was the worst month of my life. Any pain med that changes the chemistry in your brain will make you addicted to it and you need special procedures to introduce to your body and to eliminate it from your body. I did half dose for 3 weeks, quarter dose for another 3 weeks and then nothing. I experienced dizzyness, and more anxiety from the reduction of Cymbalta. Introducing Neurontin at the same time, made me feel like my brain was a total fog and I could not remember anything. Some days I would get in my car only to try and figure out where I needed to go. I stopped after a month of Neurontin and went back on Cymbalta for 2 and 1/2 years. Remember everyone’s body is different, and maynot experience the same problems with the same drug or another drug, but one thing is for sure- you know your body the best and if an introduction of a drug or reduction of a drug is done, tell your doctor what is happening.
Hope all is better now and try to stock up and have atleast a half of month available so this doesn’t happen again.
AnonymousFebruary 25, 2010 at 3:44 pm
[FONT=Georgia]I was on Lyrica for 1 1/2 yrs it seemed to become ineffective with my neuropathy, It seemed like it wasn’t working to help with the problems I was having. It got to the point where it was really messing with my vision, I thought my glasses were the problem as things kept looking very blurry.
Well I got off it I didn’t have a withdrawl problem from it, I did notice one thing my vision got a lot better after I got off the Lyrica.[/FONT]
AnonymousFebruary 25, 2010 at 6:31 pm
I got a friend who is on Lyrica and if he misses a day or 2 of his meds he has the bad side effects also. Also he feels it has affected his vision while he is on it. The meds helps a bit but not enough but he would be lost without it and sick.
The other day I went and picked up my prescription of Lyrica and I was late picking up my refill so the Pharmacist asked me if I had any side effects. I said no because my dosage is up to 6 pills a day (50mg) and I don’t always take 6 day but want the option to take that many if I need it.
AnonymousJune 14, 2010 at 10:47 am
I no longer see the rehab Dr. that put me on lyrica Oct. 2007 due to insurance denial. He told me never to stop taking lyrica that he would have to wean me from it.
My cousin could not get a medication (not lyrica) renewed because his Dr. was out of town and Dr. replacing him would not give him a new prescription. This caused him to have seizures and go into a coma for three months followed by months of rehab.
I’ll keep taking lyrica for now and get weaned down when the time comes that I feel I don’t need it any longer.
Sorry you had to go through those withdrawal effects and hope you never have to again.
You must be logged in to reply to this topic.